Alert archive / Virginia / Wind Advisories in 2022

Wind Advisory 3, NWS Blacksburg, VA

February 17, 20229 counties in North Carolina; 37 counties in Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this wind advisory at Feb 17, 2022, 2:51 AM EST for 9 counties in North Carolina; 37 counties in Virginia; 4 counties in West Virginia. It took effect at Feb 17, 2022, 9:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2022, 2:51 AM EST (07:51 UTC)
In effect from
Feb 17, 2022, 9:00 AM EST
Expired
Feb 18, 2022, 5:00 AM EST
In force
20 hr
Issued by
NWS Blacksburg, VA
All 50 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS71 KRNK 170751
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
251 AM EST Thu Feb 17 2022

NCZ001-018-VAZ007-009-015-020-WVZ042>044-507-508-171600-
/O.NEW.KRNK.WI.Y.0003.220217T1400Z-220218T1000Z/
Ashe-Watauga-Tazewell-Smyth-Grayson-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Boone, Tazewell, Marion, 
Independence, Whitetop, Troutdale, Volney, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
251 AM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 AM EST
FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and west central Virginia, 
  northwest North Carolina and southeast West Virginia.

* WHEN...From 9 AM this morning to 5 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and weaker trees could be blown down and a few power 
  outages may result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ002-VAZ010>014-016>019-022>024-035-171600-
/O.NEW.KRNK.WI.Y.0003.220217T2100Z-220218T1200Z/
Alleghany NC-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Roanoke-Botetourt-Rockbridge-Amherst-
Including the cities of Sparta, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, and Amherst
251 AM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, southwest and west central 
  Virginia and northwest North Carolina.

* WHEN...From 4 PM this afternoon to 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and weaker trees could be blown down and a few power 
  outages may result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
737 
WWUS71 KRNK 171944
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
244 PM EST Thu Feb 17 2022

NCZ003>006-019-020-VAZ032>034-043>047-058-059-180345-
/O.EXB.KRNK.WI.Y.0003.220217T2300Z-220218T1200Z/
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
Including the cities of Dobson, Danbury, Eden, Yanceyville, 
Wilkesboro, Yadkinville, Stuart, Rocky Mount, Bedford, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
and Keysville
244 PM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST
FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Virginia and north central and northwest North 
  Carolina.

* WHEN...From 6 PM this evening to 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and weaker trees could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected to occur after
  midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-018-VAZ007-009-015-020-WVZ042>044-507-508-180345-
/O.CON.KRNK.WI.Y.0003.000000T0000Z-220218T1000Z/
Ashe-Watauga-Tazewell-Smyth-Grayson-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Boone, Tazewell, Marion, 
Independence, Whitetop, Troutdale, Volney, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
244 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and west central Virginia, 
  northwest North Carolina and southeast West Virginia.

* WHEN...From 9 AM this morning to 5 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and weaker trees could be blown down and a few 
  power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ002-VAZ010>014-016>019-022>024-035-180345-
/O.CON.KRNK.WI.Y.0003.220217T2100Z-220218T1200Z/
Alleghany NC-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Roanoke-Botetourt-Rockbridge-Amherst-
Including the cities of Sparta, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, and Amherst
244 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, southwest and west central 
  Virginia and northwest North Carolina.

* WHEN...From 4 PM this afternoon to 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and weaker trees could be blown down and a few 
  power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
836 
WWUS71 KRNK 180121
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
821 PM EST Thu Feb 17 2022

NCZ001-018-VAZ007-009-015-020-WVZ042>044-507-508-181000-
/O.CON.KRNK.WI.Y.0003.000000T0000Z-220218T1000Z/
Ashe-Watauga-Tazewell-Smyth-Grayson-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Boone, Tazewell, Marion, 
Independence, Whitetop, Troutdale, Volney, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
821 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of southwest and west central Virginia, 
  northwest North Carolina, and southeast West Virginia.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down, and a few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ002-VAZ010>014-016>019-022>024-035-181000-
/O.CON.KRNK.WI.Y.0003.000000T0000Z-220218T1200Z/
Alleghany NC-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Roanoke-Botetourt-Rockbridge-Amherst-
Including the cities of Sparta, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, and Amherst
821 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of central, southwest, and west central 
  Virginia and northwest North Carolina.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down, and a few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ003>006-019-020-VAZ032>034-043>047-058-059-181000-
/O.CON.KRNK.WI.Y.0003.000000T0000Z-220218T1200Z/
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
Including the cities of Dobson, Danbury, Eden, Yanceyville, 
Wilkesboro, Yadkinville, Stuart, Rocky Mount, Bedford, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
and Keysville
821 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of central, south central, southwest, and west
  central Virginia and north central and northwest North 
  Carolina.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down, and a few power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PW
021 
WWUS71 KRNK 180955
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
455 AM EST Fri Feb 18 2022

NCZ002>006-019-020-VAZ010>014-016>019-022>024-032>035-043>047-058-
059-181100-
/O.CAN.KRNK.WI.Y.0003.000000T0000Z-220218T1200Z/
Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Bland-
Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
Including the cities of Sparta, Dobson, Danbury, Eden, 
Yanceyville, Wilkesboro, Yadkinville, Bland, Pearisburg, 
Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Roanoke, Salem, Fincastle, 
Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
and Keysville
455 AM EST Fri Feb 18 2022

...WIND ADVISORY IS CANCELLED...

Aside from the highest elevations, wind gusts are expected to 
stay below advisory levels through the morning. Therefore, the 
advisory has been cancelled.

$$

NCZ001-018-VAZ007-009-015-020-WVZ042>044-507-508-181100-
/O.EXP.KRNK.WI.Y.0003.000000T0000Z-220218T1000Z/
Ashe-Watauga-Tazewell-Smyth-Grayson-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Boone, Tazewell, Marion, 
Independence, Whitetop, Troutdale, Volney, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
455 AM EST Fri Feb 18 2022

...WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

Wind gusts will stay below advisory levels, outside of the highest
elevations this morning. Therefore, the wind advisory is being
allow to expire at 5am.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 12:32 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 17, 12:32 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1232 AM EST Thu Feb 17 2022

.SYNOPSIS...
A cold front will make progress towards the region into
Thursday as flow off the Gulf of Mexico brings increasing
moisture into the area. This same cold front will cross the area
Thursday night, then high pressure will build into the area
Friday through the weekend. Rain looks to return the area early
next week as another series of systems heads across the region.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1219 AM EST Thursday...

There is some drizzle based on surface obs along the Blue Ridge
further north across the New River/Roanoke Valleys, so added
patchy drizzle in through the morning account for this and
increased cloud cover.

Previous discussion from Wed evening...

We will trend wetter and milder heading into Thursday, and
winds pick up.

A cold front was situated from the western Great Lakes region
southwest into eastern Kansas. High pressure was in the western
Atlantic. This position of system is allowing for flow around them
to have its origins across the Gulf of Mexico, tapping this moisture
source. This flow then was curving into our region allowing for an
increase in moisture that was first being realized as increased cloud
cover along the crest of the Blue Ridge. As we head through the
overnight hours, some patchy light rain could develop along the
crest of the Blue Ridge where the effects of this low level
upslope of moisture will be maximized. Also, cloud cover as a
whole will increase overnight across the region areas in
addition to immediately near the crest of the Blue Ridge.

Late tonight through Thursday, low level winds will continue to
increase from the south. We will continue to monitor trends of
the expected gusts. Currently, a few of the higher peaks and
ridges across the western and southwestern sections of the
region may be flirting with wind advisory criteria Thursday
night. Gusts of 40-45 mph in those areas are possible. Will
continue to highlight strong gusts within our Hazardous Weather
Outlook.

By the late afternoon, the precipitation is expected to become more
showery in nature across western sections immediately in advance of
the approaching cold front. Some of these showers may tap into
stronger winds aloft as well for some gusty showers.

Low temperatures tonight for many parts of the region will occur
during the evening hours. Through the night, temperatures are
expected to either remain nearly steady, or slowly rise.

High temperatures Thursday, despite more cloud cover for most of the
region, are expected to be milder than today thanks to strong warm
air advection. Look for mix of 50s to near 60 across the mountains
and mid 60s to around 70 across the Piedmont.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
As of 105 PM EST Wednesday...

Confidence is high on a line of showers with gusty winds crossing
overhead on Thursday night, but drier conditions should follow.

A cold front should approach the Appalachian Mountains during
Thursday night, but the associated area of low pressure will pass
well to the northwest. As a result, most of the dynamical energy
should stay north of the Mid Atlantic. A low-level jet reaching 60
knots near 850 mb will pass overhead, and it will be a question on
whether the line of showers racing ahead of the cold front will mix
down any of this wind toward the surface. If it does, there may be
isolated pockets of damaging winds, which is highlighted by the
marginal risk of severe weather. However, there are two limiting
factors that could prevent this threat, which are the substantial
cloud cover and the time of day as the line will enter from the west
around midnight and exit eastward on early Friday morning. This
timing also suppresses any chance of thunder though a rumble is not
impossible if there is enough instability available. The progressive
nature of this line also mitigates any threat of flooding though
there could be localized bursts of heavy rain.

The cold front should race eastward on Friday with all the moisture
ending east of the Blue Ridge during the morning. Meanwhile, upslope
snow showers will develop along a line from Boone to Lewisburg with
flurries possibly reaching the Interstate 81 corridor. The northwest
flow and upslope moisture should diminish by Thursday evening, and
temperatures will fall notably by Friday night. High pressure should
take control across the Southeast on Saturday, while a weak
disturbance passes to the north. At the moment, it does not appear
that any snow showers associated with this disturbance will make it
all the way southward toward western Greenbrier County. High
pressure will then build overhead by Saturday night to provide
tranquil conditions.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 105 PM EST Wednesday...

Confidence is high on dry and increasingly milder weather for Sunday
and Monday, but rain chances will increase afterward.

High pressure will bring quiet weather for Sunday, but it should
exit offshore during Sunday night to allow a warm southerly flow.
Monday should become unseasonably mild due to this warm air
advection. Meanwhile, a new low pressure system should organize over
the southern Plains, and it will track toward the Ohio River Valley
by Tuesday. Rain chances should increase during Monday night into
Tuesday, but the baroclinic zone will become parallel to the upper
level flow and become stuck over the Ohio River Valley on Wednesday.
More waves of low pressure could develop in the Southeast and head
toward the Mid Atlantic to keep conditions unsettled, wet, and mild
through the middle of the week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 1220 AM EST Thursday...

Trend for lower cigs along and either side of the Blue Ridge
expected with MVFR to IFR cigs anticipated, especially at
BCB.

Flow above the inversion will strengthen this morning leading
to low level wind shear across most of the area, which should
subside once we get past 12-15z as mixing to surface occurs.

South winds will be gusty Thursday into Thursday evening
especially at BLF where gusts over 30kts likely and possibly
even 40kts by end of the taf period as strong front moves in
with showers by then.

Overall leaning toward sub-VFR at most sites most of the period
except BLF/DAN which will be situated outside the upslope
component though BLF at times will see lower cigs, mainly later
in the period with the showers.

Models showing a stronger low level jet pushing across after
00z, but left out low level wind shear as convective showers
will start moving in. By 06z, the line of showers should be just
west of BCB/ROA.

Forecast confidence is above normal for sub-VFR at most sites,
but think some improvements in cigs are possible during the
afternoon, leads to lower confidence at times.

Extended Aviation Discussion...

Sub-VFR conditions are expected late Thursday night into Friday
morning as broken line of showers with gusty winds moves across.
Winds shift to the west behind the front and remain gusty into
Friday, with cigs improving east of the mountains, while MVFR
cigs linger at BLF/LWB at least til midday Friday.

VFR conditions continue over the weekend as high pressure
settles over the region.

There is small chance of a return of some sub-VFR conditions in
the southwest during the day on Monday as the low level flow
again will be out of the south. This southerly wind may again
advect moisture along the crest of the Blue Ridge, yielding some
lower ceilings and the potential for some patchy light rain.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DS/WP
NEAR TERM...DS/VFJ/WP
SHORT TERM...PW
LONG TERM...PW
AVIATION...VFJ/WP
Hazardous weather outlook, Feb 16, 1:59 PM EST, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
159 PM EST Wed Feb 16 2022

NCZ001-018-VAZ007-009-010-012-015-WVZ042-043-508-171900-
Ashe-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson-Mercer-Summers-
Western Greenbrier-
159 PM EST Wed Feb 16 2022

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

South winds could gust over 40 mph across the higher elevations
Thursday into Thursday night. Locally damaging winds with a line of
showers and heavy rainfall are possible Thursday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ002-003-019-020-VAZ011-013-014-016>020-022>024-032-WVZ044-507-
171900-
Alleghany NC-Surry-Wilkes-Yadkin-Giles-Pulaski-Montgomery-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Monroe-Eastern Greenbrier-
159 PM EST Wed Feb 16 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally damaging winds with a line of showers and heavy rainfall are
possible Thursday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ004>006-VAZ033>035-043>047-058-059-171900-
Stokes-Rockingham-Caswell-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
159 PM EST Wed Feb 16 2022

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A line of showers may bring locally damaging winds to the area
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

Nearby

Wind Advisories in Virginia, 2022Wind Advisories in North Carolina, 2022Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.